Jump to content






Photo

Rather pissed at doc right now

Posted by SilverandBlue , 03 March 2014 · 95 views

I have been doing more research on lamictal, as my doc prescribed it for me to help with mini bipolar 2 episodes and hypomania.
She didn't tell me much about it really, just told me what it was, what it did, and why I needed it. T had also talked a bit about how amazing it was, and how little side effects it had. I didn't want meds, because they scare me. But I caved and accepted the little bottle of pills.
 
I was on it for 10 days and then, broke out in a rash. I had already been getting headaches too, and I was always tired which I knew were side effects.  I thank my lucky stars I had done my own research on the potential side effects and knew that a rash had to be reported asap. Doc had not told me this, I learned it on my own. I emailed her, and she did respond withn the hour telling me to come into urgent care the next day unless I felt I needed to be seen the same day. I also called T, because I was home alone and having a COMPLETE meltdown. She also got back to me quickly, asked what was going on, and when I told her, she told me to call doc immediately if not sooner. When I told her I had already emailed her, she was relieved and proceeded to calm me down sufficiently and told me to take ibuprofen for my headache or take a nap or something :)
 
Anyway, I went in the same day, because I was just worried. Coudn't see my doc, she doesn't work in urgent care. Even the receptionist knew about lamictal rash, and told me she would get me in asap when she heard what was going on. I had to see a male doc, which brought problems all of it's own. I can't be in a room alone with any male, even my own family. He wasn't even concerned. Gave me some cream, which did absolutely nothing. I told him I was on lamictal,he shrugged it off. Said it should clear up in a couple of days,and if not to come back in. I asked if I should stop taking the meds, he said it was unnecessary. I emailed my doc, asked if anything bad would happen if I dropped the meds. She said no,I had been on them less than 2 weeks. So I stopped the meds and like magic, the rash disappeared.
 
Later,when I went in to my doc again, she pushed meds again. I absolutely refused. Recountingthe lamictal saga. She said "Oh, well that was probably just a virus and unrelated to the meds. You had a sore throat around then too." Which actially isn't true,I had a raging,unable to swalow sore throat, yes,but it wasn't during that 10 day period. But she hadn;t even warned me of the rash, then told me it was just a virus,not a side effect. I DO NOT GET SKIN RASHES. I am prone to viruses and sinus infections, but my skin is NOT sensitive in the slightest.I don't think I've had a rash in my entire life, It is just too coincidental that I break out ina horrible rash while on a medicine that has a serious rash as a side effect!
 
I will NEVER consider meds ever again. Even thougn I can tell T is dying to push the issue, she is being respectful and avoiding the topic. That was the only time I doubted myself and went into something I wasn't 100% sure of, and I NEVER will again. I will go psychotic first.



Photo
whodatninja
Mar 03 2014 02:09 AM
not cool. I'm surprised you didn't pimp slap those fools. that rash can be life threatening! I was on lamictal no rash but started causing kidney damage. I hate those drug pushers. I still fight with my Dr about pills to where it's gotten to the point we don't even talk and when he suggests anything I hammer him a battery of questions. even if you study the PDR/NDR and ask a million questions those clowns won't care and will lie to get mad paid from big pharma downplaying anything and everything
Photo
SilverandBlue
Mar 03 2014 08:32 AM

Oh I wanted to, badly. But oh well. She is a good doc usually, and went off of what my T had told ber. It was like they decided that this was the best for me, and if i gave permission, they were just going to drown me in meds :P

Photo
whodatninja
Mar 03 2014 02:39 PM
good you showed restraint. :) I don't know how easy it is to get the PDR (I used to get them from my dad when he worked at the hospital) but these days it's easy to research online. knowledge is power! question everything!
Lamictal causes many rashes, not just the THE rash, but that one is so bad that no one likes to take chances with it. I honestly cannot believe your doc didn't warn you, I feel that is irresponsible. There may be a med that helps you. Maybe a different doctor? We shouldn't have to advocate for ourselves so much...but we do.
Photo
SilverandBlue
Mar 03 2014 05:23 PM

Yes, it probably wasn't THE rash, because I am still alive :D

I try to cut her some slack, she has been the family doc for years, and didn't even have to take us back on as patients as she is actually a closed practice. She really is awesome, this is the only thing I have gotten upset at her for.

I am seeing a naturopath now, instead of traditional meds. I grew up on homeopathy, and rarely even take  ibuprofen or asprin for headaches so I'm guessing my body simply can't handle meds very well. Not used to it. So far it actually has worked  pretty well! 

November 2014

S M T W T F S
      1
2345678
9101112131415
16171819202122
23 24 2526272829
30      

Recent Entries

Recent Comments

Categories

Pandora's Aquarium, Inc. is not intended to be a substitute for professional assistance. All members and visitors are encouraged to establish a relationship with a trained counselor, therapist, or psychiatrist. Pandora's Aquarium, Inc. offers rape and sexual abuse survivor-to-survivor support only. Despite any qualifications staff or members possess, they are not engaged in a professional relationship with any other member. Survivors in crisis are urged to seek local help by contacting 911 or their local rape crisis center. Use of this website constitutes acceptance of the Terms of Service located here.